Alert archive / Georgia / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 15, 1996, 7:09 PM EDT for Colquitt County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1996, 7:09 PM EDT (23:09 UTC)
- Expired
- Jun 15, 1996, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Colquitt County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 152310 SVRTLH GAC071-152345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 709 PM EDT SAT JUN 15 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...SOUTHERN COLQUITT COUNTY AT 708 PM EST... RADAR SHOWED A SEVERE THUNDERSTORM MOVING SOUTHWARD ACROSS THE MOULTRIE AREA INTO SOUTHERN COLQUITT COUNTY. THIS THUNDERSTORM WILL AFFECT ALL OF SOUTHERN COLQUITT COUNTY DURING THROUGH AROUND 745PM. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY hRAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:51 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 15, 2:51 PM EDT, 4 hours 18 minutes before
FLZ017-160230- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT SAT JUN 15 1996 FCST AREA WILL REMAIN SANDWICHED IN BETWEEN UPR RDG OVR SRN PLAINS/LWR MS VLY AND WEAK TROF ALONG SE ATLC COAST THRU TONITE. ETA PINCHES OFF WEAK UPR LOW OVR SE COAST IN 24 HRS...THEN SLOWLY DRIFTS THIS CUTOFF S ACRS FL PENIN CLOSE ENUF TO BE FACTOR IN OUR WX. N TO NE FLO ARND THIS FEATURE WILL KEEP AREA IN RELATIVE MOISTURE TROF AS MID/UPR LVL DRIER AIR CONTS TO ADVECT IN...ALTHO LLVL MOISTURE REMAINS ADEQUATE. AS FOR THIS EVE...TSRA WILL CONT TO DVLP AND PROPAGATE ALG NUMEROUS MESOSCALE BNDRYS MAINLY ACRS NW/N FL. THIS MORNINGS ETA RUN STILL SHOWING AREA OF MOISTURE FLUX CONVERGENCE OVR N GA THIS EVE CLOSER TO SFC BNDRY... WITH BEST MOISTURE AND INSTABILITY OVR CNTRL/SRN PARTS OF GA TONITE. COULD STILL HAVE SCENARIO WHERE TSRA DVLP AND PROPAGATE IN OUR DIRECTION IN N FLO INTO UNSTABLE AIRMASS ACRS S GA LATE THIS EVE. THIS COULD RESULT IN TSRA INTO LATE EVE IN THIS AREA. OTRW...XPCT USUAL CLD DEBRIS ARND AREA EARLY SUN MORN AND CHC OF FOG AT TLH. ON SUN AFTN...WITH UPR LOW JUST TO OUR E...COOLER TEMPS ALOFT...AND LLVL MOISTURE STILL PRESENT...SCT AFTN TSRA LOOKS LIKE ANOTHER GOOD BET. MOORE
Nearby
Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.